Alert archive / Texas / Flash Flood Warnings in 2018
Flash Flood Warning 29, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Sep 8, 2018, 2:09 AM CDT for Haskell County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 8, 2018, 2:09 AM CDT (07:09 UTC)
- Expired
- Sep 8, 2018, 5:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Haskell County, TX
The radar
The Dyess AFB radar (KDYX), 90 km from the middle of the area, began a volume at 07:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 7.2 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 265 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 885 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
774
WGUS54 KSJT 080709
FFWSJT
TXC207-081000-
/O.NEW.KSJT.FF.W.0029.180908T0709Z-180908T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Angelo TX
209 AM CDT SAT SEP 8 2018
The National Weather Service in San Angelo has issued a
* Flash Flood Warning for...
Haskell County in west central Texas...
* Until 500 AM CDT.
* At 207 AM CDT, Doppler radar indicated a slow moving band of heavy
rain moving through Haskell County. Rain gauge reports indicate
that almost an inch has fallen in the past hour. This rainfall, in
addition to the heavy rains and flooding that occurred yesterday
morning, will likely produce flash flooding shortly.
* Some locations that will experience flooding include...
Haskell, Stamford, Rule, Rochester, Weinert, O'brien, Irby, Lake
Stamford Marina, Paint Creek, Sagerton, Us-277 Near The Haskell-
Knox County Line and Jud.
This includes the following low water crossings ...
Loop Road crossing Paint Creek...
County Road 274 crossing Brushy Creek and
crossings along County Road 247.
Do not drive through these low water crossings or any other
low water crossing with water flowing across the roadway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3339 9948 3296 9949 3296 9998 3339 9999
3340 9962 3340 9961
$$
SJH1 follow-up statement
302
WGUS74 KSJT 080835
FFSSJT
Flash Flood Statement
National Weather Service San Angelo TX
335 AM CDT SAT SEP 8 2018
TXC207-081000-
/O.CON.KSJT.FF.W.0029.000000T0000Z-180908T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Haskell TX-
335 AM CDT SAT SEP 8 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 AM CDT FOR
HASKELL COUNTY...
At 333 AM CDT, Doppler radar continued to indicate a persistent band
of heavy rain over Haskell County. Rain gauge reports indicate that
almost 3 inches of rain has fallen in the past 3 hours. This
rainfall, in addition to the heavy rains and flooding that occurred
yesterday morning, will likely result in flash flooding in Haskell
County.
Some locations that will experience flooding include...
Haskell, Stamford, Rule, Rochester, Weinert, O'brien, Irby, Lake
Stamford Marina, Paint Creek, Sagerton, Us-277 Near The Haskell-
Knox County Line and Jud.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3339 9948 3296 9949 3296 9998 3339 9999
3340 9962 3340 9961
$$
SJHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 8, 12:24 AM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, Sep 8, 12:24 AM CDT, 1 hour 45 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 1224 AM CDT Sat Sep 8 2018 .AVIATION... /06Z TAFS/ MVFR/IFR ceilings expected through at least the next 12 to 15 hours across all TAF locations, with occasional light rain showers. Some thunder also possible from 06Z to 09Z across the KSOA airport. Will not see much improvement in ceilings until after 18Z tomorrow as abundant low level moisture remains over the area. Winds generally light out of the east to northeast at 10 KT or less. 08 && .PREV DISCUSSION... /issued 630 PM CDT Fri Sep 7 2018/ AVIATION... /00Z TAFS/ Scattered showers and thunderstorms will continue to cause reduced ceilings, reduced visibility, and occasional cloud to ground lightning across the terminals. MVFR to IFR conditions are possible with little improvement expected through the entire TAF period. PREV DISCUSSION... /issued 320 PM CDT Fri Sep 7 2018/ SHORT TERM... (Tonight and Saturday) .Flash Flooding Possible This Evening and Tonight... The potential for additional flash flooding remains primary concern. Short term models indicate the cold front, and its associated convection, will slowly move more into our central counties this evening and tonight. The flash flood watch continues for all our counties, through tonight. LONG TERM... (Saturday Night through Friday) .Rain Continues Through Sunday... With most of the focus today on the short term, not much time for a long discussion here. Models continue to slowly push this system south east, and by Sunday afternoon, the system moves south and east of our area. Until then, the potential for flash flooding will continue, mainly for our Interstate 10 corridor southern counties Saturday night into Sunday. && .PRELIMINARY POINT TEMPS/POPS... Abilene 66 81 63 83 / 20 10 5 5 San Angelo 66 82 65 84 / 20 30 5 5 Junction 67 81 65 84 / 40 40 10 5 Brownwood 68 81 65 83 / 30 20 10 5 Sweetwater 65 80 64 83 / 10 10 5 5 Ozona 66 82 65 83 / 20 30 10 5 && .SJT WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 5 AM CDT early this morning for Brown- Callahan-Coke-Coleman-Concho-Crockett-Fisher-Haskell-Irion-Jones- Kimble-Mason-McCulloch-Menard-Nolan-Runnels-San Saba-Schleicher- Shackelford-Sterling-Sutton-Taylor-Throckmorton-Tom Green. &&
Hazardous weather outlook, Sep 7, 3:30 PM CDT, 10 hours 39 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 330 PM CDT Fri Sep 7 2018 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-082030- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 330 PM CDT Fri Sep 7 2018 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight Showers and thunderstorms will continue to affect the area this afternoon and tonight. Some of the rainfall will be heavy at times. The heavy rainfall, in addition to already saturated soils, will result in an increased flash flood threat. A Flash Flood Watch is in effect from this morning through early Saturday morning. Deadly lightning will also be a concern. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Periods of showers and thunderstorms will likely continue Saturday, with lesser rainfall chances on Sunday. Some of the rainfall may be heavy at times. Thus, possible flash flooding and deadly lightning will remain the primary hazards. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Local storm report, Sep 7, 8:33 PM CDT, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
833 PM CDT FRI SEP 07 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM FLASH FLOOD SAN ANGELO 31.45N 100.45W
09/07/2018 TOM GREEN TX LAW ENFORCEMENT
NUMEROUS STREETS AND LOW WATER CROSSINGS FLOODED ACROSS
SAN ANGELO.
&&
EVENT NUMBER SJT1800119
MCLocal storm report, Sep 7, 10:24 PM CDT, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1024 PM CDT FRI SEP 07 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM FLASH FLOOD NOVICE 31.99N 99.62W
09/07/2018 COLEMAN TX LAW ENFORCEMENT
FLOODING ACROSS COUNTY ROAD 419 NEAR NOVICE. 1 VEHICLE
WAS WASHED OFF THE ROADWAY. OCCUPANTS SAFELY LEFT THE
VEHICLE.
&&
EVENT NUMBER SJT1800120
JWLocal storm report, Sep 8, 1:55 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
155 AM CDT SAT SEP 8 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1236 AM FLOOD 5 S OZONA 30.64N 101.20W
09/08/2018 CROCKETT TX DEPT OF HIGHWAYS
TWEET FROM TEXAS DPS REPORTING THAT SH 163
SOUTH OF OZONA IS CLOSED DUE TO HIGH WATER.
&&
SJHThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 7:04 PM CDT | Flash Flood Warning | SJT | Brown, Coleman, McCulloch, San Saba | 3 hr |
| Sep 7, 8:44 PM CDT | Areal Flood Warning | SJT | Menard | 6 hr |
| Sep 7, 9:31 PM CDT | Areal Flood Advisory | SJT | Crockett, Sutton | 3 hr |
| Sep 7, 11:48 PM CDT | Flash Flood Warning | SJT | Sutton | 3 hr |
| Sep 8, 12:14 AM CDT | Areal Flood Advisory | SJT | Crockett | 3 hr |
| Sep 8, 4:38 AM CDT | Areal Flood Advisory | SJT | Throckmorton | 3 hr |
| Sep 8, 6:12 AM CDT | Areal Flood Advisory | SJT | Jones, Shackelford | 3 hr |
| Sep 8, 8:43 AM CDT | Areal Flood Advisory | SJT | Menard, Schleicher, Sutton | 3 hr |
| Sep 8, 12:27 PM CDT | Areal Flood Advisory | SJT | San Saba | 3 hr |
| Sep 8, 12:47 PM CDT | Areal Flood Advisory | SJT | Tom Green | 3 hr |
| Sep 8, 4:40 PM CDT | Areal Flood Advisory | SJT | Concho, Menard | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.